MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Model Number WA22066A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of the prostate (turp) procedure, the patient's bladder was perforated.The physician assumed that this perforation was caused by the working element.No further information was provided.However, there was no report of malfunction for any of the medical devices.
 
Additional Manufacturer Narrative
Additional information: device manufacture date.Device evaluation: the suspect medical device was returned to the manufacturer for evaluation/investigation.The working element was thoroughly tested.The electrical function of the ptfe body can be confirmed without any restrictions.However, the following significant signs of wear and tear were observed: the telescope seal is damaged, the guide tube for the optical system is deformed and the distal end of the guide tube is burred.The cause of this damage is most likely improper maintenance.Therefore, this damage was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the working element without showing any abnormalities.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
WORKING ELEMENT, ACTIVE
Common Device Name
WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7486042
Report Number9610773-2018-00041
Device Sequence Number16498142
Product Code GCP
UDI-Device Identifier04042761051613
UDI-Public04042761051613
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22066A
Device Catalogue NumberWA22066A
Device Lot Number106W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date05/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED HF RESECTION ELECTRODE (LOOP); UNSPECIFIED HF RESECTION ELECTRODE (LOOP)
Outcome Attributed to Adverse Event Required Intervention;